Georgia, 2015Tornado in Georgia, April 19, 2015
April 19, 2015 · NWS CAE · 1 event in 1 county or zone
A supercell thunderstorm produced an EF2 tornado that touched down in northern Burke County and traveled NNE into Richmond County. Numerous trees were down and there was damage to homes, vehicles, and other property.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A supercell thunderstorm produced an EF2 tornado that touched down in northern Burke County and traveled NNE into Richmond County. Numerous trees were down and there was damage to homes, vehicles, and other property.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 19, 1:21 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 19, 1:21 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
221 PM EDT SUN APR 19 2015
.SYNOPSIS...
UNSETTLED AND WET WEATHER PATTERN WILL CONTINUE INTO MONDAY. A
COLD FRONT WILL MOVE ACROSS THE AREA MONDAY NIGHT...SCATTERED
STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT. HIGH
PRESSURE WILL BUILD OVER THE AREA TUESDAY AND WEDNESDAY BRINGING
FAIR AND DRIER CONDITIONS THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT APPEARS TO BE MOVING INTO THE CENTRAL MIDLANDS.
ASSOCIATED RAIN SHOWERS COVERING MUCH OF THE NORTHERN AND EASTERN
MIDLANDS...SHIFTING TO THE NE. MAIN CONCERN IS BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY JUST TO OUR WEST. RADAR LOOPS AND LATEST
HIGH RESOLUTION MODELS SUGGEST THE ACTIVITY WILL REACH THE CSRA BY
MID AFTERNOON...AND PROGRESS EASTWARD THROUGH THE REMAINDER OF THE
FA LATE THIS AFTERNOON INTO THIS EVENING. ATTEMPTED TO REFLECT THIS
IN THE HOURLY POP GRIDS. SOME OF THE THUNDERSTORM ACTIVITY WILL HAVE
THE CAPABILITY OF REACHING SEVERE LIMITS GIVEN WEAK TO MODERATE
INSTABILITY AND MODERATE SHEAR. A TORNADO WATCH HAS JUST BEEN ISSUED
FOR THE ENTIRE FORECAST AREA UNTIL 8PM. MAIN PLUME OF MOISTURE AND
BULK OF PRECIPITATION WILL SHIFT TO OUR EAST TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPPER LEVEL LOW OVER THE CENTRAL AND NORTHERN PLAINS MOVING SLOWLY
EAST. DEEP SURFACE LOW OVER THE GREAT LAKES REGION WITH COLD FRONT
EXTENDING SOUTH THROUGH WEST TENNESSEE TO GULF COAST EARLY MONDAY.
MODELS SUGGEST LITTLE IN THE WAY OF CONVECTION DURING THE
MORNING...BUT CONSIDERABLE LOW CLOUDS EXPECTED AROUND DAYBREAK.
THE STRONG COLD FRONT WILL APPROACH THE REGION LATE MONDAY
AFTERNOON AND EVENING. 12Z NAM MODEL APPEARS A LITTLE SLOWER THAN
GFS/ECMWF WITH FRONTAL PASSAGE LATE IN THE EVENING. SREF MORE IN
LINE WITH GFS WITH FRONT MOVING THROUGH MIDLANDS AROUND 03Z. UPPER
LEVEL DYNAMICS APPEAR STRONG WITH SOUTH CAROLINA/GEORGIA IN LEFT
EXIT REGION 250 MB JET ACROSS GULF COAST AND ENTRANCE REGION JET
OVER THE MIDDLE ATLANTIC STATES. RESULTING DEEP/STRONG LIFT
EXPECTED ACROSS REGION ESPECIALLY EASTERN SOUTH CAROLINA.
WITH SOME SUNSHINE AND WARM ADVECTION EXPECTED IN ADVANCE OF THE
COLD FRONT DURING THE DAY...MODELS STILL INDICATE MODERATE TO
STRONG INSTABILITY DEVELOPING THROUGH THE AFTERNOON AS
TEMPERATURES RISE INTO THE LOW 80S. LIMITING FACTOR...APPEARS TO
BE MOISTURE WITH K-INDEX POSSIBLY FALLING AS FRONT APPROACHES.
MIXING OF DRY AIR ALOFT APPEARS LIKELY. SURFACE-BASED CAPE ABOVE
3000 J/KG AND LIFTED INDEX POSSIBLY -10C. DEEP DRY AIR ALOFT AND
LOW WET-BULB ZERO HEIGHTS SUGGEST POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HODOGRAPHS UNI-DIRECTIONAL EARLY POSSIBLY BECOMING
MORE FAVORABLE FOR SUPERCELLS AS BOUNDARY LAYER WINDS BACK
SOMEWHAT. BUT MAIN THREAT DAMAGING WINDS WITH STRONG 0-6KM
SHEAR AND MODERATE TO STRONG INSTABILITY.
SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON/EVENING. MODEL
PRECIP COVERAGE EXPECTED TO BE ONLY SCATTERED THOUGH DUE TO
LIMITED MOISTURE. THERE IS SOME INDICATION THERE MAY BE
CONVECTION WELL AHEAD OF THE FRONT...THEN A WEAKER CONVECTIVE LINE
WITH THE FRONT AROUND 02Z-04Z. POPS DECREASE RAPIDLY BEHIND FRONT
AFTER MIDNIGHT. GUIDANCE TEMPERATURES MEAN APPEARS ON TRACK.
HIGH PRESSURE BUILDS OVER THE REGION TUESDAY AND AIR MASS APPEARS
DRY WITH DEW POINTS IN THE 40S. COOL NIGHT POSSIBLE TUESDAY
NIGHT...MODEL CONSENSUS AROUND 50...UPPER 40S OUTLYING AREAS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
SURFACE RIDGE MOVING OFF THE COAST BY WEDNESDAY AFTERNOON MAY SEE
AN INCREASE IN LOW LEVEL MOISTURE. ANOTHER COLD FRONT MOVES
THROUGH THE AREA THURSDAY WITH LIMITED MOISTURE. LOW PRESSURE
SYSTEM DEVELOPING IN THE LOWER MISSISSIPPI VALLEY BY EARLY
SATURDAY WILL SPREAD MOISTURE INTO THE SOUTHEAST AND INCREASING
CHANCE RAIN. ALTHOUGH MODEL ENSEMBLES SUGGEST LOW POPS THROUGH
PERIOD...LATEST GFS SUGGEST HIGH CHANCE RAIN SATURDAY...THEN DRY
BY SUNDAY WITH MOISTURE SOUTH OF THE AREA. TEMPERATURES NEAR
NORMAL.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WARM FRONT APPEARS TO BE MOVING INTO THE CENTRAL MIDLANDS. IFR
CONDITIONS IN PROGRESS AT CAE/CUB/OGB. IMPROVEMENT TO MVFR HAS
OCCURRED AT DNL/AGS. WILL EXPECT POSSIBLE IMPROVEMENT TO MVFR AT
CAE/CUB/OGB IN THE NEAR TERM. MUCH MORE IMPORTANT NEAR TERM CONCERN
IS BAND OF SHOWERS AND THUNDERSTORMS THAT IS EXPECTED TO MOVE EAST
INTO THE CSRA...DNL/AGS...BY 18Z AND PROGRESS EASTWARD ACROSS OUR
FORECAST AREA THROUGH THE REMAINDER OF THE AFTERNOON INTO THIS
EVENING. A TORNADO WATCH IS IN EFFECT UNTIL 8PM. EXPECT ASSOCIATED
IFR TO LIFR CONDITIONS...AND POSSIBLY LOCALLY STRONG WIND GUSTS...
WITH THE HEAVIER SHOWERS AND THUNDERSTORMS. WILL CONCENTRATE ON THE
NEAR TERM USING RADAR AND HANDLE WORDING IN THE TAF IN ACCORDANCE
WITH CONFIDENCE LEVEL. BULK OF RAIN ACTIVITY WILL SHIFT EAST OF THE
TERMINALS TONIGHT. GUIDANCE HAS CIGS DROPPING BACK DOWN TO IFR
TONIGHT. EXPECT GRADUAL IMPROVEMENT IN CIGS MONDAY MORNING.
.EXTENDED AVIATION OUTLOOK...
A FRONT WILL COME THROUGH MONDAY...WITH SCATTERED THUNDERSTORMS
EXPECTED MONDAY AFTERNOON AND EVENING...POSSIBLY SEVERE. BREEZY
CONDITIONS WILL BE POSSIBLE AS WELL MONDAY AND MONDAY NIGHT. NO
SIGNIFICANT IMPACTS TO AVIATION EXPECTED TUESDAY INTO WEDNESDAY. A
FRONT MAY PROVIDE A CHANCE OF SHOWERS AND ASSOCIATED RESTRICTIONS
WED NT INTO THU.
&&
.HYDROLOGY...
OVER THE PAST 72 HOURS RAINFALL AMOUNTS HAVE BEEN HEAVIEST ACROSS
THE UPSTATE AND THE AUGUSTA METRO AREA. HOWEVER...RAINFALL TOTALS
HAVE GENERALLY BEEN UNDER ONE INCH. FORECASTED RAINFALL TOTALS FOR
THE NEXT 48 HOURS INDICATE UP TO 2 TO 3 INCHES OF RAINFALL ACROSS
THE UPSTATE/FOOTHILLS OF NC AND HEADWATERS OF THE AREA RIVERS.
ACROSS THE MIDLANDS/CSRA...TOTALS OF 1 TO 2 INCHES ARE POSSIBLE.
THE SERFC FORECAST AND MMEFS RIVER FORECAST ENSEMBLES INDICATE THE
POTENTIAL FOR FLOODING ALONG THE CONGAREE RIVER AT CAROLINA
EASTMAN WITH ADVISORY STAGE BEING MET AT COLUMBIA. OTHER RIVER
THAT ARE EXPECTED TO BE ON THE RISE ARE THE ENOREE RIVER AT
WHITMIRE AND THE N. FORK OF THE EDISTO AT ORANGEBURG. AT THIS
TIME...NO ADVISORIES OR RIVER FLOOD WARNINGS ARE IN EFFECT AT THIS
TIME.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Apr 19, 8:21 AM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
921 AM EDT SUN APR 19 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-201330-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
921 AM EDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN POSSIBLE TODAY...ALONG WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND EVENING.
RIVER FLOODING POSSIBLE EARLY TO MID WEEK IN SOME LOCATIONS DUE
TO RUNOFF FROM RECENT HEAVY RAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON..AND MONDAY
AFTERNOON.
In the hours before
Special weather statement, Apr 19, 2:09 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
309 PM EDT SUN APR 19 2015
GAZ065-077-SCZ030-192015-
AIKEN-BURKE-RICHMOND-
309 PM EDT SUN APR 19 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE AND
AIKEN COUNTIES THROUGH 415 PM EDT...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES SOUTH OF KEYSVILLE...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSON...AUGUSTA...FORT GORDON...HEPHZIBAH AND WAYNESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3307 8230 3323 8224 3326 8226 3328 8230
3354 8204 3327 8167 3319 8176 3291 8228
TIME...MOT...LOC 1909Z 221DEG 34KT 3304 8229
HCTornado, Burke
- When
- April 19, 2:42 PM EST to 2:49 PM EST
- Where
- Burke County, 3.76 mi NNE of Greens Cut to 8.42 mi NNE of Greens Cut
- Rating
- EF2
- Path length
- 4.68 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.218, -81.950
NWS storm survey found an EF2 tornado touched down in northern Burke County taking down numerous trees then traveling NNE into Richmond County taking down trees, damaging homes, vehicles and other structures Done Roven Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
- Damaging Winds in Tennessee, April 19 to 20, 2015$133,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561165.